Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 149, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 7, 2001, 1:30 PM CDT for Livingston Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 1:30 PM CDT (18:30 UTC)
- Expired
- Sep 7, 2001, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Livingston Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WUUS54 KLIX 071831 SVRNEW LAC063-071900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 130 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 200 PM CDT * AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM APPROACHING LIVINGSTON...MOVING NORTH AROUND 15 TO 20 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3038 9083 3038 9062 3064 9060 3064 9083
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 AM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Sep 7, 3:45 AM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CDT FRI SEP 7 2001 THE ETA APPEARS TO BE DOING A DECENT JOB WITH DEEPENING UPPER TROUGH OVER THE W/CENTRAL U.S. A SIGNIFICANT SHORTWAVE TROUGH MOVING FROM THE CENTRAL ROCKIES ACROSS THE CENTRAL/S PLAINS WILL LIKELY BE A BIG SEVERE THUNDERSTORM MAKER IN THAT AREA TODAY. CLOSER TO HOME ALONG THE CENTRAL GULF COAST...WEAK UPPER FEATURES MOVING NORTH OUT OF THE GULF COMBINED WITH TROPICAL MOISTURE SURGES WILL HAVE CONTROL OF OUR SENSIBLE WEATHER THE NEXT COUPLE DAYS. PW/S SHOULD BE ABOUT THE SAME TODAY AS YESTERDAY...IN THE 1.9 TO 2 INCH RANGE. A SLIGHT INCREASE IN MOISTURE IS LIKELY ON SAT AS DEEP S/SW FLOW TAPS INTO MOISTURE SURGING NW ACROSS THE W CARIBBEAN/YUCATAN/SW GULF. THE SEA BREEZE SHOULD BECOME SLIGHTLY MORE ACTIVE THROUGH SAT WITH SOUTHERLY LOW LEVEL WINDS 10 TO 15 KNOTS. WILL UP POPS TO 60 PERCENT FOR SAT AND KEEP 50 PERCENT FOR SUNDAY. ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE MAV/FWC GUIDANCE POPS/TEMPS. MORE SIGNIFICANT SHORTWAVE ENERGY DROPPING SE THROUGH THE ROCKIES SAT AND EARLY SUNDAY ALONG WITH A PERSISTENT MID/UPPER HIGH/RIDGE OVER THE MID ATLANTIC/NE COAST WILL ACT TO MAKE FOR A SLOWER MOVEMENT OF THE SURFACE COLD FRONT COMPARED TO PREVIOUS MODEL RUNS. WILL LOOK FOR A COLD FRONT TO MOVE THROUGH THE FORECAST AREA MONDAY MORNING WITH MUCH DRIER AIR MOVING IN MON NIGHT AND HOLDING THROUGH THURSDAY OF NEXT WEEK. A SURFACE HIGH PRESSURE RIDGE TO THE NORTH AND A MID LEVEL RIDGE ACROSS THE GULF SHOULD HOLD IN THE LOW PW/S. CURRENT FORECAST OF MORNING SHOWERS/ THUNDERSTORMS ENDING ON MON LOOKS GOOD...BUT WILL REMOVE PRECIP WORDING ON TUE THROUGH THU. MCB 89/73/87/71 4263 BTR 89/76/88/74 4263 MSY 89/77/88/75 5363 GPT 87/75/86/73 4363 .NEW...NONE LA...NONE. MS...NONE. 22
In the hours before
Special weather statement, Sep 7, 9:45 AM CDT, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 AM CDT FRI SEP 7 2001 .SYNOPSIS...HIGH PRESSURE ALONG THE MID ATLANTIC SEABOARD COMBINED WITH A STRENGTHENING TROUGH OF LOW PRESSURE IN THE CENTRAL PLAINS WILL MAINTAIN SOUTHERLY WINDS ACROSS THE CENTRAL GULF COAST REGION THROUGH THIS EVENING. THESE SOUTHERLY WINDS WILL CONTINUE TO BRING TROPICAL MOISTURE NORTHWARD FROM THE GULF OF MEXICO. AS DAYTIME HEATING DESTABILIZES THIS TROPICAL AIRMASS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH MIDDAY ACROSS COASTAL PORTIONS OF SOUTHEAST LOUISIANA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHWARD ACROSS THE REMAINDER OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI DURING THE AFTERNOON AS A WEAK SEA BREEZE MOVES INLAND FROM THE SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI COASTAL WATERS. .THUNDERSTORMS... THE MAIN THREAT FROM THUNDERSTORMS WHICH DEVELOP TODAY WILL BE HEAVY RAINFALL...STRONG GUSTY WINDS... AND FREQUENT LIGHTNING. STRONGER THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON MAY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 50 MILES PER HOUR. .ACTIONS... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.